Health QuestionsCategory: TreatmentsCelexa for 17 days
manic4life asked 3 years ago

Miracle drug or creepy.  I have been on Celexa for 17 days now, at first I thought this was great up feeling wonderful, energy back, not so cranky or moody.  Then two days ago started feeling like crap, weird thought processes, strange dreams are back, just wondering if anyone else has experienced this and another bit of info, could this be due to starting my cycle or the meds????
Thanks for the help

5 Answers
gretl answered 3 years ago

Re: Celexa for 17 days

Could be either or both.  In reading back through your posts, it sounds like you’re bipolar but have been prescribed an SSRI without a mood stabilizer.  ??  I think you should call your pdoc and describe what’s going on.  It sounds like it might be activating some mania.  Or even triggering seizures (Celexa did that with my daughter.)

manic4life answered 3 years ago

Re: Celexa for 17 days
I saw my pdoc yesterday, they are not going to do anything for me until I see the neurologist on the 19th of this month.  I am somewhat concerned about all of this.  The crazy thought processes are continuing.  I have been diagnosed as Bi-polar but until the pdoc and neurologist get it together I am tough out of luck.  But to their credit I have just changed pdoc’s because for almost five years the other doc was just treating me for anxiety and did not want to do anything up refill prescriptions, did not want to help with the Bi-polar.  So, now I have a new pdoc and he is trying to get me evaluated for the seizure disorder that I have before he starts prescribing Bi-polar meds.  In the meantime I am not sure what to do, I do not want to make things worse, if this is just a side effect that will go away then I want to hang in there with this medication.  Also, if it is helpful I have come off of Paxil that I have been on for four years to start Celexa. Anyway, I should shut-up for now, thanks for letting me ramble.

gretl answered 3 years ago

Re: Celexa for 17 days

I’d hang in there for a little bit longer and see how it goes.  Do you have anyone who can monitor you “from the outside”?  Sometimes it’s good to get that perspective as well when weird things are happening.  Are the crazy thought processes and other symptoms something new, or do they seem like a return of your old patterns?  I guess it’s probably hard to tell after being on Paxil for so long.  (How did you do the tapering/transition between the two meds?)
 
Thank goodness your neuro appointment is next week – it sounds like you’re finally getting some good healthcare.

manic4life answered 3 years ago

Re: Celexa for 17 days
I was on Paxil 15 mg in the am and 15 mg in the pm, so I tapered by leaving off the pm dose and adding 20 mg of Celexa until I could tolerate that, I would take the missed 15 of Paxil every three to four days when needed for extreme withdrawals.  Then when I was level on that I took the morning dose of Paxil and exchanged it for 20 mg of Celexa. Now, I am on 20 mg Celexa in the morning and 20 mg of Celexa in the evening.  1mg of Xanax three times a day and 300 mg of Dilantin at bedtime. So, far I have been five days without any Paxil at all. Thank God today has seemed better, not so many crazy thoughts, better energy.
Thank you for listening.  I appreciate this sight so much.  Sometimes it helps to just talk it out and know that there are others going through all this weirdness and surviving.

manic4life answered 3 years ago

Re: Celexa for 17 days
Hello everyone, just thought I would update on the Celexa.  Day 20 and doing much better, the really weird thoughts are gone.  Six days total with no Paxil at all, no brain zaps or any weird withdrawals (THANK GOD) keeping my fingers crossed.  Just seem to be leveling out and calming down as much as someone with Bi-polar who lives in manic land can.  My husband says that I have stopped yelling all of the time, which is good, since I did not know I yelled all of the time.  Go figure!  Anyway, thanks for all the info and help, I would have quit this med several days ago without the encouragement.
THANKS.

manic4life asked 3 years ago

Miracle drug or creepy.  I have been on Celexa for 17 days now, at first I thought this was great up feeling wonderful, energy back, not so cranky or moody.  Then two days ago started feeling like crap, weird thought processes, strange dreams are back, just wondering if anyone else has experienced this and another bit of info, could this be due to starting my cycle or the meds????
Thanks for the help

5 Answers
gretl answered 3 years ago

Re: Celexa for 17 days

Could be either or both.  In reading back through your posts, it sounds like you’re bipolar but have been prescribed an SSRI without a mood stabilizer.  ??  I think you should call your pdoc and describe what’s going on.  It sounds like it might be activating some mania.  Or even triggering seizures (Celexa did that with my daughter.)

manic4life answered 3 years ago

Re: Celexa for 17 days
I saw my pdoc yesterday, they are not going to do anything for me until I see the neurologist on the 19th of this month.  I am somewhat concerned about all of this.  The crazy thought processes are continuing.  I have been diagnosed as Bi-polar but until the pdoc and neurologist get it together I am tough out of luck.  But to their credit I have just changed pdoc’s because for almost five years the other doc was just treating me for anxiety and did not want to do anything up refill prescriptions, did not want to help with the Bi-polar.  So, now I have a new pdoc and he is trying to get me evaluated for the seizure disorder that I have before he starts prescribing Bi-polar meds.  In the meantime I am not sure what to do, I do not want to make things worse, if this is just a side effect that will go away then I want to hang in there with this medication.  Also, if it is helpful I have come off of Paxil that I have been on for four years to start Celexa. Anyway, I should shut-up for now, thanks for letting me ramble.

gretl answered 3 years ago

Re: Celexa for 17 days

I’d hang in there for a little bit longer and see how it goes.  Do you have anyone who can monitor you “from the outside”?  Sometimes it’s good to get that perspective as well when weird things are happening.  Are the crazy thought processes and other symptoms something new, or do they seem like a return of your old patterns?  I guess it’s probably hard to tell after being on Paxil for so long.  (How did you do the tapering/transition between the two meds?)
 
Thank goodness your neuro appointment is next week – it sounds like you’re finally getting some good healthcare.

manic4life answered 3 years ago

Re: Celexa for 17 days
I was on Paxil 15 mg in the am and 15 mg in the pm, so I tapered by leaving off the pm dose and adding 20 mg of Celexa until I could tolerate that, I would take the missed 15 of Paxil every three to four days when needed for extreme withdrawals.  Then when I was level on that I took the morning dose of Paxil and exchanged it for 20 mg of Celexa. Now, I am on 20 mg Celexa in the morning and 20 mg of Celexa in the evening.  1mg of Xanax three times a day and 300 mg of Dilantin at bedtime. So, far I have been five days without any Paxil at all. Thank God today has seemed better, not so many crazy thoughts, better energy.
Thank you for listening.  I appreciate this sight so much.  Sometimes it helps to just talk it out and know that there are others going through all this weirdness and surviving.

manic4life answered 3 years ago

Re: Celexa for 17 days
Hello everyone, just thought I would update on the Celexa.  Day 20 and doing much better, the really weird thoughts are gone.  Six days total with no Paxil at all, no brain zaps or any weird withdrawals (THANK GOD) keeping my fingers crossed.  Just seem to be leveling out and calming down as much as someone with Bi-polar who lives in manic land can.  My husband says that I have stopped yelling all of the time, which is good, since I did not know I yelled all of the time.  Go figure!  Anyway, thanks for all the info and help, I would have quit this med several days ago without the encouragement.
THANKS.